Heavy Rain, Jasper
- When
- August 27, 6:00 AM CST to August 28, 6:00 AM CST
- Where
- Jasper County, 1 mi NNW of Demotte
- Reported by
- CoCoRaHS
- Coordinates
- 41.213, -87.207
Rainfall of 2.75 inches was reported in the past 24 hours.
Periods of heavy rain fell across parts of northwest Indiana on August 27th and August 28th with many areas receiving more than two inches of rain but no flooding was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Periods of heavy rain fell across parts of northwest Indiana on August 27th and August 28th with many areas receiving more than two inches of rain but no flooding was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 27, 2:56 AM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
356 AM CDT THU AUG 27 2009
.DISCUSSION...
220 AM CDT
FORECAST FOCUS ON RAIN OCCURRING AT PRESENT AND CONTINUATION OF
THE RAIN THROUGH THE DAY INTO TONIGHT. DURATION OF FLASH FLOOD
WATCH TO BE EXTENDED THROUGH OVERNIGHT TONIGHT.
BROAD BAND OF RAIN EXTENDS FROM THE SOUTH TIP OF LAKE MI ACROSS
NORTHERN IL AND SOUTHWEST IA. THIS IS IN BAROCLINIC ZONE ACROSS
THE REGION. H8 TEMP MEASURED AT +10 AT APX...+19 AT ILX IN 00Z
RAOBS. THE AREA OF RAIN THEN NARROWS TO A LINE OF T-STORMS ALONG
THE FRONT ACROSS NORTHWEST MO INTO EASTERN KS.
HAVE FOLLOWED 27/00Z RUN OF GFS FOR FORECAST OF FEATURES AND
THERMODYNAMIC PROCESSES AS APPEARS TO HAVE A GOOD HANDLE ON
POSITION OF BOTH SURFACE AND UPPER FEATURES.
GFS CONTINUES TO STRENGTHEN FRONTOGENETIC FORCING AND RESULTING
RAIN ACROSS NORTHERN IL THIS MORNING AS THE SURFACE LOW ON THE
FRONTAL BOUNDARY IN NORTHWEST MO SLOWLY ADVANCES TO THE FAR
EASTERN IA-MO BORDER BY 18Z AND TO BETWEEN PIA AND BMI BY 00Z.
SATELLITE AND MOVEMENT OF INDIVIDUAL ELEMENTS IN RAIN AREA
INDICATE A SHORT WAVE OVER SOUTHEAST IA WHICH IS ENHANCING THE
UPWARD VERTICAL MOTION RESULTING IN INCREASED INTENSITY AND
RAINFALL RATES SLOWLY SPREADING INTO NORTHWEST IL EARLY THIS
MORNING. WITH ENHANCED RAINFALL ACROSS NORTHERN IL TODAY AND
TONIGHT WILL EXTEND CURRENT FLASH FLOOD WATCH OUT THROUGH
OVERNIGHT TONIGHT.
MODELS ALL INDICATE THAT THE UPPER TROUGH OVER THE PLAINS WILL
CONTINUE EASTWARD TO THE MS VALLEY BY FRIDAY MORNING BUT THEN ONLY
VERY SLOWLY CROSS OVER THE LOCAL AREA AS THE STRONG NORTHERN
STREAM SHORT WAVE OVER THE ALBERTA-MANITOBA BORDER DIGS ACROSS THE
UPPER MIDWEST LATE TONIGHT AND FURTHER CARVING A DEEP UPPER TROUGH
OVER THE WESTERN GREAT LAKES DURING FRIDAY. HEAVIER RAINFALL TO BE
EXITING TO THE EAST BY FRIDAY MORNING BUT A THREAT OF SHOWERS WILL
LINGER RIGHT THROUGH FRIDAY NIGHT AND EVEN INTO SATURDAY FOR THE FAR
EASTERN COUNTIES AS EMBEDDED IMPULSES TO ROTATE THROUGH THE MEAN
UPPER TROUGH.
TRS
&&
.AVIATION...
0600 UTC TAFS...WE WILL KEEP THE CURRENT FORECAST OF RAIN AND IFR
CEILINGS IN THE TAF FORECAST FOR ALL THE AIRPORTS THIS MORNING.
SATELLITE INFRARED PICTURES AND RADAR SHOWS SHOWERS MOVING INTO
NORTH CENTRAL ILLINOIS FROM 0300 TO 545 UTC THIS MORNING. THE WIND
WILL BE EAST FROM 5 TO 10 KNOTS. MOST OF THE LIGHTNING IS STILL IN
IOWA AND MISSOURI. WE MAY ADD THUNDERSTORMS FOR THE 12 UTC TO 17
UTC PERIOD OF PRECIPITATION. WE WILL WATCH THE LIGHTNING CHART
CLOSELY. LOW CEILINGS ARE SEEN IN WESTERN ILLINOIS AND EASTERN
IOWA. THOSE CONDITIONS WILL MOVE INTO NORTH CENTRAL AND NORTHEAST
ILLINOIS WITH THE HEAVIER RAIN THIS MORNING. THE VISIBILITY WILL
DROP TO AS LOW AS 2 MILES IN THE RAIN THIS MORNING.
&&
.MARINE...
341 AM CDT
A HIGH OVER LAKE SUPERIOR WILL MOVE EAST AND MERGE INTO A LARGER
HIGH OVER NORTHERN ONTARIO THIS MORNING. THIS WILL KEEP THE WIND
EAST TO NORTHEAST AT 5 TO 10 KNOTS TODAY AND TONIGHT. A LOW OVER
NORTHERN MISSOURI WILL MOVE INTO WESTERN ILLINOIS THIS MORNING.
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE SOUTH HALF OF LAKE
MICHIGAN AS THIS LOW MOVES TO NORTHEAST ILLINOIS. ANOTHER LOW WILL
MOVE INTO LAKE SUPERIOR. THE TWO LOWS WILL MERGE INTO A NEW LOW
OVER EASTERN MICHIGAN ON SATURDAY. DURING THE PERIOD FRIDAY
THROUGH SATURDAY...AS THE LOWS MERGE... THERE WILL BE A CHANCE
SHOWERS ACROSS LAKE MICHIGAN. THE NEW LOW WILL MOVE INTO SOUTHERN
QUEBEC SUNDAY MORNING. THE LOW PRESSURE OF THIS NEW LOW WILL
CAUSE AN INCREASE IN A NORTHWEST WIND TO 30 KNOTS AND WAVES UP TO
7 FEET SATURDAY NIGHT. DURING THE DAY SUNDAY...A MODERATE WIND UP
TO 25 KNOTS WILL CONTINUE. BY MONDAY MORNING...THE LOW WILL BE IN
SOUTHERN QUEBEC AND A HIGH WILL MOVE INTO MISSOURI. A WEST WIND
WILL BE 10 TO 15 KNOTS.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
UNTIL 6 AM FRIDAY.
IN...NONE.
LM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 340 AM CDT THU AUG 27 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 280845- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 340 AM CDT THU AUG 27 2009 /440 AM EDT THU AUG 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS: RAIN AND SCATTERED THUNDERSTORMS. RAIN WILL BE MODERATE TO HEAVY AT TIMES WHICH MAY LEAD TO FLASH FLOODING. THUNDERSTORMS MAY PRODUCE SOME CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA TODAY AND TONIGHT. HEAVIEST RAINFALL EXPECTED ALONG AND NORTH OF INTERSTATE 80. DISCUSSION: LOW PRESSURE SLOWLY MOVING EAST ALONG A STALLED FRONT ACROSS FAR NORTHERN MISSOURI AND CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CHANCE OF THUNDERSTORMS FRIDAY EAST OF I-55. RUNOFF FROM RAINFALL WILL CAUSE SIGNIFICANT RISES ON MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT... HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-280845- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 340 AM CDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-280845- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 340 AM CDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS EXTREME SOUTHERN LAKE MICHIGAN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS IA CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 2 NE NORTH AURORA 41.82N 88.30W
08/27/2009 M1.78 INCH KANE IL TRAINED SPOTTER
24 HR TOTAL. 1.05 IN PAST 12 HR. COCORAHS OBSERVER
&&The national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
Rainfall of 2.75 inches was reported in the past 24 hours.
Rainfall of 2.75 inches was reported in the past 24 hours.
Rainfall of 2.20 inches was reported in the past 24 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193961, 193962, 193963.